Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 82, NWS North Platte, NE

June 13, 20094 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2009, 11:33 PM CDT for 4 counties in Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 11:33 PM CDT (04:33 UTC)
Expired
Jun 14, 2009, 12:15 AM CDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 36 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 11:45 PM CDTTSTM WND GST 6015 E Thedford, NEWIND GUSTS TO AT LEAST 60 MPH WERE ESTIMATED WHICH BROUGHT DOWN 8 TO 10 INCH IN DIAMETER TREE BRANCHES. THE STRONG WINDS IN COMINATION WITH PENNY SIZE HAIL ALSO DID CONSIDERABLE DAMAGE TO LOCAL CROPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 6:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 140433
SVRLBF
NEC009-017-031-171-140515-
/O.NEW.KLBF.SV.W.0082.090614T0433Z-090614T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1133 PM CDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1215 AM CDT

* AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ELSMERE TO 12 MILES WEST OF
  HALSEY...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF
  THEDFORD TO THEDFORD...AND MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PURDUM BY 1145 PM CDT...
  ELSMERE BY 1150 PM CDT...
  7 MILES SOUTHWEST OF WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA BY
  1155 PM CDT...
  HALSEY BY 1205 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY
MORNING FOR NORTHWESTERN NEBRASKA.

&&

LAT...LON 4218 9980 4173 10019 4174 10028 4191 10055
      4239 10024
TIME...MOT...LOC 0433Z 303DEG 14KT 4219 10024 4192 10047

$$

TAYLOR
2 follow-up statements
000 
WWUS53 KLBF 140455
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1155 PM CDT SAT JUN 13 2009

NEC009-017-031-171-140515-
/O.CON.KLBF.SV.W.0082.000000T0000Z-090614T0515Z/
BLAINE NE-THOMAS NE-BROWN NE-CHERRY NE-
1155 PM CDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN CHERRY...SOUTHWESTERN BROWN...EASTERN THOMAS AND
WESTERN BLAINE COUNTIES...

AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ELSMERE TO HALSEY TO HIGHWAY
2 MILE MARKER 220...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF BREWSTER TO 18 MILES EAST OF THEDFORD TO 13 MILES SOUTHEAST OF
THEDFORD...MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DUNNING BY 1215 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY
MORNING FOR NORTHWESTERN NEBRASKA.

&&

LAT...LON 4218 9980 4174 10018 4174 10028 4185 10045
      4220 10030
TIME...MOT...LOC 0455Z 303DEG 23KT 4214 10013 4191 10020
          4185 10035

$$

KAR
000 
WWUS53 KLBF 140516
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1216 AM CDT SUN JUN 14 2009

NEC009-017-031-171-140525-
/O.EXP.KLBF.SV.W.0082.000000T0000Z-090614T0515Z/
BLAINE NE-THOMAS NE-BROWN NE-CHERRY NE-
1216 AM CDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...
SOUTHWESTERN BROWN...EASTERN THOMAS AND WESTERN BLAINE COUNTIES HAS
EXPIRED...

A STRONG THUNDERSTORM WILL CONTINUE TO MOVE SOUTHEAST AT 25 MPH. 
BRIEF HEAVY RAIN...PEA SIZE HAIL AND GUSTY WINDS TO 40 MPH CAN STILL 
BE EXPECTED ACROSS CENTRAL AND EASTERN BLAINE COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY
MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4218 9980 4174 10018 4174 10028 4185 10045
      4220 10030
TIME...MOT...LOC 0455Z 303DEG 23KT 4214 10013 4191 10020
          4185 10035

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:20 PM CDT, 8 hours 13 minutes earlier.

Area forecast discussion, Jun 13, 3:20 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT SAT JUN 13 2009

.SYNOPSIS...
    AT 19Z...VISIBLE SATELLITE IMAGERY SHOWED SOME CLOUD ROLLS IN
SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND NORTHEAST COLORADO. THERE
WAS ALSO ANOTHER AREA OF CLOUD ROLLS IN SOUTHWEST SOUTH DAKOTA.
THEDFORD RADAR SHOWED A NARROW BAND OF CELLS FROM ABOUT MERRIMAN TO
SOUTHEAST OF NORTH PLATTE. THE SATELLITE DERIVED PRECIPITABLE WATER
SHOWED A PLUME OF MOISTURE 20-30MM IN KANSAS AND NEBRASKA. HAND
ANALYSIS OF THE 19Z SURFACE DATA SHOWED A WEAK DRY LINE TYPE
BOUNDARY ACROSS EASTERN COLORADO AND EASTERN NEW MEXICO. SURFACE
WINDS IN NORTHEAST COLORADO HINTED AT ANOTHER NORTHEAST-SOUTHWEST
ORIENTED WEAK TROUGH FROM ABOUT OGALLALA NEBRASKA TO JUST NORTH OF
DENVER. IN THE UPPER LEVELS...THE 6.7 MICRON WATER VAPOR IMAGERY
SHOWED A MATURING WAVE IN SOUTHWEST UTAH.
&&

.SHORT/MEDIUM RANGE...TONIGHT THROUGH MONDAY NIGHT.
    WITHOUT A DISTINCT FOCUS FOR POTENTIAL CONVECTIVE SYSTEM
DEVELOPMENT...IT IS A LITTLE DIFFICULT TO DETERMINE WHERE CONVECTION
IS LIKELY TO DEVELOP. SURFACE AND 850MB BASED CONVECTIVE POTENTIAL
ENERGY FIELDS SHOW THE MOST UNSTABLE AREA TO BE SOUTHWEST
NEBRASKA...THE NEBRASKA PANHANDLE AND NORTHEAST COLORADO. THIS
COINCIDES WITH THE DEWPOINT GRADIENT INDICATED IN CURRENT SURFACE
DATA. RADAR IS SHOWING CONVECTION FORMING ALREADY IN NORTHWEST
NEBRASKA. THE BEST CHANCES OF THUNDERSTORM DEVELOPMENT SHOULD BE IN
THE WEST AND NORTHWEST THIS EVENING...AND THE CONVECTION SHOULD
INCREASE IN COVERAGE AND BECOME A LITTLE MORE ORGANIZED AS IT HEADS
INTO CENTRAL AND SOUTHWEST NEBRASKA WHERE THE BETTER MOISTURE IS.
ALSO...THE WAVE CURRENTLY OVER THE SOUTHWEST U.S. IS EXPECTED TO BE
IN THE AREA AFTER MIDNIGHT...AND THIS SHOULD ENHANCE ONGOING
CONVECTION. THE BOTTOM LINE IS THAT WE ARE FORECASTING THUNDERSTORMS
LIKELY IN THE WEST THIS EVENING AND IN CENTRAL AND SOUTHWEST
NEBRASKA LATE TONIGHT. THE HEAVIEST RAIN IS LIKELY TO BE IN THE AREA
BOUNDED BY AINSWORTH...BROKEN BOW...IMPERIAL AND MULLEN.

    THE TRAJECTORY FROM THE TEXAS COAST RESUMES BY SUNDAY EVENING AS
ANOTHER SURFACE LOW TRACKS ACROSS THE CENTRAL PLAINS. AS A SURFACE
BOUNDARY MAKES ITS WAY INTO SOUTHERN NEBRASKA SUNDAY...THE AIR
DESTABILIZES IN WESTERN NEBRASKA WITH SURFACE BASED CONVECTIVE
POTENTIAL ENERGY RANGING FROM 1300J/KG IN NORTH PLATTE AND VALENTINE
TO 2500J/KG IN THE EASTERN PANHANDLE. INITIALLY...THE 0-6KM AGL
LAYER SHEAR IS 45-50KT...SO THERE IS ENOUGH OFFSET TO KEEP THE
UPDRAFTS AND DOWNDRAFTS APART. ALSO...THERE IS ENOUGH SHEAR IN THE
0-3KM AGL LAYER TO CREATE ROTATION IN THE UPDRAFT. THOUGH WE WILL
NOT PUT THE MENTION IN YET...THERE IS POTENTIAL FOR SUPER-CELL
DEVELOPMENT IN WESTERN NEBRASKA WITH THE CELLS MAKING IT AT LEAST AS
FAR EAST AS ONEILL AND BROKEN BOW.
    ANOTHER SYSTEM IS EXPECTED TO CROSS NEBRASKA AGAIN MONDAY AND
MONDAY NIGHT...BRINGING THUNDERSTORMS TO CENTRAL AND WESTERN
NEBRASKA MONDAY AFTERNOON AND NIGHT.

.LONG RANGE...TUESDAY THROUGH SATURDAY.
    AS THE SURFACE SYSTEM MOVES THROUGH THE AREA...THE CHANCES OF
PRECIPITATION WILL WIND DOWN THROUGH WEDNESDAY. HOWEVER...ANOTHER
SYSTEM IS EXPECTED TO CROSS THE CENTRAL PLAINS WEDNESDAY NIGHT AND
THURSDAY. THERE IS SOME UNCERTAINTY WITH THE TRACK AND TIMING OF THE
SYSTEM...SO WE WILL NOT GO TOO HIGH WITH THE PROBABILITIES. FOR THE
REST OF THE WEEK...IT APPEARS THAT THINGS WILL BE QUIET THROUGH
SATURDAY.
&&

.AVIATION...
    SCATTERED STRONG TO SEVERE CONVECTION MAY BE POSSIBLE ACROSS
WESTERN NEBRASKA...WEST OF THE KVTN/KLBF TAF SITES...THIS EVENING
WITH STRONG...GUSTY WINDS AND LARGE HAIL POSSIBLE NEAR THUNDERSTORMS
A SIGNIFICANT THREAT TO LIGHT AIRCRAFT. AT THE TAF SITES CONVECTION
WILL BE POSSIBLE THROUGH MUCH OF THE NIGHT TIME HOURS...HOWEVER THE
STRONGER CONVECTION TO THE WEST IS EXPECTED TO MERGE INTO A LARGER
CONVECTIVE COMPLEX WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL THE
MAIN THREATS. WITH THE PASSAGE OF THE MAIN COMPLEX CONDITIONS WILL
MOST LIKELY BE REDUCED TO IFR CONDITIONS WITH VSBY RESTRICTIONS THE
MOST OBVIOUS...HOWEVER CIGS MAY BE LOWERED AS WELL. BEHIND THE
SYSTEM STRATUS LOOKS POSSIBLE AND CIGS SHOULD DROP TO THE IFR/MVFR
CATEGORY THRESHOLD.
&&

.HYDROLOGY...
    THE SOUTH PLATTE RIVER FROM THE COLORADO BORDER TO THE
CONFLUENCE CONTINUES TO RUN AT HIGHER THAN NORMAL LEVELS AND LOOKS
TO HAVE CRESTED AT THE ROSCOE STATION ATTM...WHILE CONTINUING TO
RISE IN NORTH PLATTE. ON THE NORTH PLATTE RIVER ABOVE LAKE
MCCONAUGHY THE LEWELLEN STAGE SHOULD ALSO BE CRESTING BELOW FLOOD
STAGE BY THIS EVENING. ADDITIONAL HEAVY RAINFALL IN COLORADO OR
WESTERN NEBRASKA COULD HAVE SOME IMPACT TO THESE STAGES THE NEXT FEW
DAYS AND WILL CONTINUE TO BE MONITORED. IN THE SMALLER BASINS ALONG
THESE MAIN STEMS...3HR FFG IS GENERALLY BETWEEN 1 AND 1.5 INCHES.
KLBF RAOB AT 12Z SHOWS THE PW VALUE AT 1.08 INCHES WITH SOME
INCREASE LIKELY THROUGH THE EVENING HOURS. K INDEX VALUES LOOK TO
APPROACH 35 OVER CONCERNED AREA THIS EVENING AS WELL AND CONDITIONS
PLAN TO BE MONITORED CLOSELY FOR HYDRO EVENTS TONIGHT...BUT
CONFIDENCE TOO LOW FOR PLACEMENT OF WATCH ATTM. A WIDE VARIANCE IN
MODEL OUTPUT OF HIGHEST QPF AMOUNTS ASSOC WITH MCS PLACEMENT...WITH
GFS FARTHEST NORTH...EURO ACROSS SOUTHERN NEB AND NAM ACROSS KANSAS.
WOULD BE MORE CONCERNED WITH TRAINING CELLS IN BRIEF HEAVY RAINFALL
MORE THAN WIDESPREAD HIGHER QPF WITH MCS...BUT PREVIOUS SEEMS
UNLIKELY ATTM AS NO APPARENT SFC BOUNDARIES ARE LINED UP WITH
EXPECTED STORM MOTION OR UPPER FLOW.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT/MEDIUM/LONG RANGE...SPRINGER
AVIATION/HYDROLOGY...13
Hazardous weather outlook, Jun 13, 3:36 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT SAT JUN 13 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-142045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT SAT JUN 13 2009 /236 PM MDT SAT JUN 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE MAJORITY OF THE
EVENING AND NIGHT-TIME HOURS. MODERATE INSTABILITY EXISTS ACROSS
MUCH OF WESTERN NEBRASKA WHERE SEVERE THUNDERSTORM DEVELOPMENT
WILL BE A POSSIBILITY. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE
THE MAIN THREATS ALONG AND WEST OF HIGHWAY 83. ISOLATED TORNADO
MAY ALSO BE POSSIBLE ALONG AND WEST OF HIGHWAY 61 THIS EVENING.

AN ADDITIONAL THREAT OF HEAVY RAIN EXISTS LATER TONIGHT AS A LARGE
COMPLEX OF THUNDERSTORMS DEVELOPS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. LOCALLY HEAVY RAIN MAY LEAD TO FLASH FLOODING AND
ELEVATED RIVER LEVELS ALREADY ABOVE NORMAL READINGS FROM RECENT
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT FOR THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY
ACROSS THE ENTIRE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE POSSIBLE
SUNDAY SOUTH OF A LINE FROM BURWELL TO MERRIMAN. ON MONDAY...THE
THREAT FOR SEVERE THUNDERSTORMS WILL SHIFT TO SOUTH OF INTERSTATE
80.

AFTER TUESDAY...THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE
OUTLOOK AREA. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Local storm report, Jun 13, 8:13 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             MERRIMAN                42.92N 101.70W
06/13/2009  E0.50 INCH       CHERRY             NE   TRAINED SPOTTER

&&

BTAYLOR
Local storm report, Jun 13, 8:50 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             28 SSW VALENTINE        42.50N 100.76W
06/13/2009  E1.25 INCH       CHERRY             NE   PUBLIC

            DELAYED REPORT OF WINDOWS BROKEN OUT OF A HOME FROM HAIL.

&&

SJACOBS
Local storm report, Jun 13, 9:17 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             16 S CODY               42.71N 101.25W
06/13/2009  E0.50 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED HEAVY RAIN AND MARBLE SIZE HAIL.

&&

SJACOBS
Local storm report, Jun 13, 9:53 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HEAVY RAIN       8 S NENZEL              42.81N 101.10W
06/13/2009  E1.50 INCH       CHERRY             NE   PUBLIC

            PUBLIC ESTIMATED 1 TO 2 INCHES OF RAIN FROM THE STORM.

0506 PM     HEAVY RAIN       15 SW VALENTINE         42.72N 100.76W
06/13/2009  E1.00 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED OVER AN INCH OF RAINFALL IN 15 MINUTES.

0510 PM     HAIL             21 SW VALENTINE         42.66N 100.84W
06/13/2009  M1.00 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL.

0530 PM     HAIL             21 S VALENTINE          42.57N 100.55W
06/13/2009  M1.00 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED 1 INCH HAIL WITH 1.5 INCHES OF RAIN.

0539 PM     HAIL             22 S VALENTINE          42.56N 100.55W
06/13/2009  M1.25 INCH       CHERRY             NE   PUBLIC

0547 PM     HAIL             28 SSW VALENTINE        42.50N 100.76W
06/13/2009  E1.25 INCH       CHERRY             NE   PUBLIC

            DELAYED REPORT OF WINDOWS BROKEN OUT OF A HOME FROM HAIL.

0552 PM     HAIL             29 S VALENTINE          42.45N 100.55W
06/13/2009  M0.88 INCH       CHERRY             NE   PUBLIC

            PUBLIC ESTIMATED 25 TO 30 MPH WINDS WITH HEAVY RAIN AND
            NICKEL SIZE HAIL.

0552 PM     HEAVY RAIN       20 S VALENTINE          42.58N 100.55W
06/13/2009  M2.40 INCH       CHERRY             NE   PUBLIC

            PUBLIC MEASURED 2.40 INCHES OF RAIN IN 30 MINUTES WITH
            PEA SIZE HAIL.

0627 PM     HEAVY RAIN       17 SSW WOOD LAKE        42.41N 100.36W
06/13/2009  M2.00 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED 2 INCHES OF RAIN IN 45 MINUTES.

0627 PM     HAIL             17 SSW WOOD LAKE        42.41N 100.36W
06/13/2009  M0.50 INCH       CHERRY             NE   PUBLIC

            OBSERVER REPORTED HEAVY RAIN AND STRONG WINDS WITH HAIL.

0709 PM     HAIL             8 NE ELSMERE            42.24N 100.07W
06/13/2009  E0.25 INCH       BROWN              NE   PUBLIC

            PUBLIC REPORTED HEAVY RAIN AND PEA SIZE HAIL COVERING THE
            GROUND.

0812 PM     HAIL             MERRIMAN                42.92N 101.70W
06/13/2009  E0.50 INCH       CHERRY             NE   TRAINED SPOTTER

0916 PM     HAIL             16 S CODY               42.71N 101.25W
06/13/2009  E0.50 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED HEAVY RAIN AND MARBLE SIZE HAIL.

&&

SJACOBS
Local storm report, Jun 13, 10:10 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FUNNEL CLOUD     5 S MERRITT RESERVOIR D 42.57N 100.87W
06/13/2009                   CHERRY             NE   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD.

&&

SJACOBS
Local storm report, Jun 13, 11:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HEAVY RAIN       17 S WOOD LAKE          42.39N 100.24W
06/13/2009  M3.00 INCH       CHERRY             NE   PUBLIC

            STORM TOTAL RAINFALL OF 3 INCHES REPORTED BY THE PUBLIC.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:01 PM CDTSevere Thunderstorm WarningLBFCherry44 min
Jun 13, 8:47 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Jun 13, 9:27 PM CDTTornado WarningLBFCherry33 min
Jun 13, 9:59 PM CDTTornado WarningLBFCherry46 min
Jun 13, 10:45 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.